Merging traveling waves for the porous-Fisher's equation


Journal Article

We study a reaction-diffusion equation model for population dynamics. By focusing on the diffusive behavior expected in a population that seeks to avoid over-crowding, we derive a nonlinear-diffusion porous-Fisher's equation. Using explicit traveling wave solutions, initially-separated, expanding populations are studied as they first coalesce. The nonlinear interactions of the merging populations are examined using perturbation theory and the method of matched asymptotic expansions. Results are also extended to the axisymmetric case. © 1995.

Full Text

Duke Authors

Cited Authors

  • Witelski, TP

Published Date

  • January 1, 1995

Published In

Volume / Issue

  • 8 / 4

Start / End Page

  • 57 - 62

International Standard Serial Number (ISSN)

  • 0893-9659

Digital Object Identifier (DOI)

  • 10.1016/0893-9659(95)00047-T

Citation Source

  • Scopus